Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 30, 2017, 6:03 AM CST. It took effect at Dec 31, 2017, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2017, 6:03 AM CST (12:03 UTC)
- In effect from
- Dec 31, 2017, 10:00 AM CST
- Expired
- Dec 31, 2017, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
214 WHUS74 KLCH 301203 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 603 AM CST Sat Dec 30 2017 ...Hazardous conditions expected to develop over the coastal waters... .An arctic airmass will move into the area Sunday night into Monday, producing strong northerly winds and very rough seas. These conditions will last into the early part of the week, with frequent gusts to gale force expected over the coastal waters. GMZ450-452-455-470-472-475-302000- /O.NEW.KLCH.SC.Y.0052.171231T2100Z-180101T0000Z/ /O.CON.KLCH.GL.A.0002.180101T0000Z-180101T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 603 AM CST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 6 PM CST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from 3 PM to 6 PM CST Sunday. * WINDS...Sustained winds 20 to 25 knots with frequent gusts up to 40 knots. * WAVES/SEAS...2 to 4 feet nearshore, and 5 to 8 feet offshore with occasional seas to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 24
4 follow-up statements
494 WHUS74 KLCH 302145 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 345 PM CST Sat Dec 30 2017 ...Near gale force winds expected to develop over the coastal waters... .An arctic airmass will move into the area Sunday night into Monday, producing strong northerly winds and very rough seas. These conditions will last into the early part of the week, with frequent gusts to gale force expected over the coastal waters. GMZ450-452-455-470-472-475-310545- /O.EXT.KLCH.SC.Y.0052.171231T1800Z-180101T0000Z/ /O.CON.KLCH.GL.A.0002.180101T0000Z-180101T1800Z/ /O.NEW.KLCH.SC.Y.0053.180101T1800Z-180102T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 345 PM CST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TO 6 PM CST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM CST TUESDAY... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from noon Monday to 6 AM CST Tuesday. * WINDS...Sustained winds 20 to 25 knots with frequent gusts up to 40 knots. * WAVES/SEAS...2 to 4 feet nearshore, and 5 to 8 feet offshore with occasional seas to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
983 WHUS74 KLCH 310555 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1155 PM CST Sat Dec 30 2017 ...Near gale force winds expected to develop over the coastal waters... .An arctic airmass will move into the area Sunday night into Monday, producing strong northerly winds and very rough seas. These conditions will last into the early part of the week, with frequent gusts to gale force expected over the coastal waters. GMZ450-452-455-470-472-475-311400- /O.CON.KLCH.SC.Y.0052.171231T1800Z-180101T0000Z/ /O.CON.KLCH.GL.A.0002.180101T0000Z-180101T1800Z/ /O.CON.KLCH.SC.Y.0053.180101T1800Z-180102T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1155 PM CST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM CST TUESDAY... * WINDS...Sustained winds 20 to 25 knots with frequent gusts up to 40 knots. * WAVES/SEAS...2 to 4 feet nearshore, and 5 to 8 feet offshore with occasional seas to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 25
851 WHUS74 KLCH 310922 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 322 AM CST Sun Dec 31 2017 ...Strong winds with gusts to gale force expected to develop over the coastal waters... .An arctic airmass will move into the area later today, with strong northerly winds and very rough seas developing. These conditions will last into the early part of the week, with frequent gusts to gale force expected over the coastal waters. GMZ450-452-455-470-472-475-312200- /O.EXT.KLCH.SC.Y.0052.171231T1600Z-180101T0000Z/ /O.UPG.KLCH.GL.A.0002.180101T0000Z-180101T1800Z/ /O.NEW.KLCH.GL.W.0003.180101T0000Z-180101T1800Z/ /O.CON.KLCH.SC.Y.0053.180101T1800Z-180102T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 322 AM CST Sun Dec 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM CST TUESDAY... The National Weather Service in Lake Charles has issued a Gale Warning, which is in effect from 6 PM this evening to noon CST Monday. The Gale Watch is no longer in effect. * WINDS...Sustained winds 20 to 25 knots with frequent gusts up to 40 knots. * WAVES/SEAS...2 to 4 feet nearshore, and 5 to 8 feet offshore with occasional seas to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 24
623 WHUS74 KLCH 312122 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 322 PM CST Sun Dec 31 2017 ...Strong winds with gusts to gale force expected to develop over the coastal waters... .A strong pressure gradient in the wake of a cold front will result in strong northerly winds and very rough seas developing this evening. These conditions will last through much of the day Monday with frequent gusts to gale force expected over the coastal waters. GMZ470-472-475-010600- /O.CON.KLCH.SC.Y.0052.000000T0000Z-180101T0000Z/ /O.EXT.KLCH.GL.W.0003.180101T0000Z-180102T0000Z/ /O.EXT.KLCH.SC.Y.0053.180102T0000Z-180102T1200Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 322 PM CST Sun Dec 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY... * WINDS...Sustained winds 20 to 25 knots with frequent gusts up to 40 knots. * WAVES/SEAS...2 to 4 feet nearshore, and 5 to 8 feet offshore with occasional seas to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-455-010600- /O.CON.KLCH.SC.Y.0052.000000T0000Z-180101T0000Z/ /O.CON.KLCH.GL.W.0003.180101T0000Z-180101T1800Z/ /O.CON.KLCH.SC.Y.0053.180101T1800Z-180102T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 322 PM CST Sun Dec 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM CST TUESDAY... * WINDS...Sustained winds 20 to 25 knots with frequent gusts up to 40 knots. * WAVES/SEAS...2 to 4 feet nearshore, and 5 to 8 feet offshore with occasional seas to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ430-432-435-010600- /O.NEW.KLCH.LO.Y.0006.171231T2122Z-180101T1500Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 322 PM CST Sun Dec 31 2017 ...LOW WATER ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... The National Weather Service in Lake Charles has issued a Low Water Advisory, which is in effect until 9 AM CST Monday. * WATER LEVELS...Water levels are expected to drop to between -1.0 to -1.5 MLLW during low tide early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 5:23 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 30, 5:23 AM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
523 AM CST Sat Dec 30 2017
.SYNOPSIS...
UA analysis and WV imagery shows northwesterly flow aloft
accompanied by dryer air in the mid and upper levels. Meanwhile
at the sfc, high pres is situated over the lower MS valley, with
an area of lower pres near the southern TX coast. Winds are light
out of the east to southeast this morning, with considerable low
clouds acrs the region. This has kept temperatures from falling
much overnight, ranging from the middle 40s to lower 50s, or about
10 degrees warmer than last night. Area radars are depicting
little in the way of precipitation, although a few small showers
are developing over the western Gulf in the vcnty of the low.
24
&&
.DISCUSSION...
The weak low near the TX coast will lift northeast toward the
southwest LA coast today. Lift associated with the low will bring
scattered showers northward into the area during the day.
Temperatures will continue to moderate some, resulting in
slightly warmer temperatures for a day before the arctic chill
sets in. Aftn highs are expected to reach the lower 50s acrs
central LA, with upper 50s along/south of I-10.
Rain chcs will continue overnight as the low shifts east along
the LA coast and a disturbance in the west-northwest flow aloft
moves over the region. Winds will become more northerly as the
low moves east. Colder air will begin to move into the area,
although overnight lows are expected to remain abv freezing. Rain
will taper off from northwest to southeast Sunday morning, with
cold air advection increasing sharply as arctic high pres builds
south into the area. With the bulk of the moisture shifting east
and southeast of the area prior to the onset of freezing
temperatures, the potential for any wintry precipitation will be
minimal. However, any lingering moisture on roadways could result
in a few slick spots Sunday aftn/evening. Temperatures through Sunday
evening are expected to fall into the middle 20s acrs central LA,
near freezing from Lafayette to Lake Charles to Jasper, and into
the middle 30s acrs lower southeast TX, as folks ring in the new
year.
The upper air pattern will amplify going into the week, with a
trough over the eastern CONUS and ridging over the west resulting
in a deep northwesterly flow over the region. This pattern will
allow for the unusually cold conditions to settle over the area
for several days as a couple of reinforcing shots of arctic air
will move over the region, while dry weather is expected to
prevail.
Some highlights of the potential arctic outbreak...
Very Cold Temperatures...The arrival of colder air Sunday night
will likely produce a hard freeze acrs parts of central and
southwest LA New Years Eve Night/New Years Day Morning. Hard
freezes are expected areawide overnight Monday and Tuesday as low
temperatures are forecast to fall into the middle teens acrs the
northern zones to lower 20s into the coastal parishes/county.
Strong cold air advection will keep daytime temperatures below 40
degrees on Monday and Tuesday. Hard Freeze Warnings will be
issued when air temperatures are forecast to be 25F or colder.
Dangerous Wind Chills....Brisk northerly winds occurring behind
the front will produce apparent temperatures from around 10
degrees to the lower 20s on New Years Morning. Wind chills will
stay in the 20s throughout New Years Day. Winds will still stay
up enough on Monday Night/Tuesday Morning that apparent
temperatures will likely fall into the single digits acrs much of
the area. Wind Chill Advisories will likely be needed with readings
expected to be 13F or lower.
With these conditions expected, individuals are encouraged to take
precautionary measures to protect plants and exposed pipes,
provide adequate shelter for animals and ensure proper use of
space heaters to prevent fires and carbon monoxide poisoning.
The chilly weather will begin to abate by the end of the week once
the last in the series of reinforcing highs moves to the east,
allowing the airmass to begin to moderate.
24
&&
.MARINE...
Light to moderate east to southeast winds are expected today as
the sfc low over the western Gulf approaches the southwest LA
coast. Winds will shift northerly by early Sunday as the low
moves east and arctic high pressure builds southward. Strong
offshore flow and very rough seas will develop by Sunday evening
and continue into at least Monday, with frequent gusts to gale
force likely. A Gale Watch has been issued for this time period,
and this could be upgraded to a warning during the next 24 to 36
hours. Conditions should improve some on Tuesday, but moderate to
ocnly strong offshore winds are expected to persist through much
of the week.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 52 37 40 20 / 30 40 20 10
LCH 58 47 50 27 / 50 40 20 10
LFT 56 47 49 25 / 50 40 30 10
BPT 59 49 51 28 / 40 30 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from Sunday evening through Monday morning for GMZ450-
452-455-470-472-475.
&&
PUBLIC...24Hazardous weather outlook, Dec 30, 5:56 AM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 556 AM CST Sat Dec 30 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 311200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 556 AM CST Sat Dec 30 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered showers are expected to develop and continue through tonight as an area of low pressure moves across the northwest Gulf. .DAYS TWO THROUGH SEVEN...Sunday through Friday Very cold air will spread into the area as arctic high pressure builds southward. The unusually cold temperatures will persist through much of the week. Although rain should end before the arrival of freezing temperatures Sunday evening, residual moisture on roadways could cause a few slick spots, especially on elevated roads and bridges. Hard freeze conditions are expected across parts of central and southwest Louisiana Sunday night into Monday morning as temperatures fall into the lower to middle 20s. Extended durations (at least 8 hours) of hard freeze conditions are also expected areawide Monday night/Tuesday morning and Tuesday night/Wednesday morning. In addition, brisk northerly winds will develop and persist through Tuesday morning. This will produce wind chill values of around 10 to 20 degrees Sunday night/Monday morning, and wind chills in the single digits Monday night/Tuesday morning. Hard Freeze Warnings and Wind Chill Advisories are expected to be issued for these time periods. Individuals are encouraged to take precautionary measures to protect sensitive plants and exposed pipes, provide adequate shelter for animals and ensure proper use of space heaters to prevent fires and carbon monoxide poisoning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-311200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 556 AM CST Sat Dec 30 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Patchy sea fog will be possible over the coastal waters west of Cameron today and across the entire coastal waters tonight. Scattered showers are also expected to develop as an area of low pressure moves across the northwest Gulf of Mexico. .DAYS TWO THROUGH SEVEN...Sunday through Friday An arctic airmass will move over the coastal waters Sunday afternoon. This will result in strong northerly winds and very rough seas from Sunday night through at least Monday. Small Craft Advisory conditions are expected, and with frequent gusts to gale force likely, a Gale Watch has been issued. Also, during the that time, tide levels will be below normal which may lead to low water conditions for lakes and ship channels. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.